MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX26A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu), valve embolization is a known potential adverse event associated with the transcatheter valve replacement (tvr) procedure.There are multiple patient and procedural factors that alone or in combination can cause or contribute to embolization of the device, including improper positioning before deployment, poor image intensifier angle, poor coaxial alignment of the valve and delivery system, severe septal hypertrophy, minimally or bulky/severely calcified leaflets, loss of pacing capture, a narrow sinotubular junction (in aortic position procedures), rapid deployment, the release of stored tension during deployment, inaccurate measurement of the landing zone, and movement of the delivery system by the operator.The ifu cautions that incorrect sizing of the landing zone may lead to paravalvular leak, migration, or embolization.The device training manuals instruct the operator on proper positioning and deployment of the valve, including all procedural and anatomical considerations.Physicians are extensively trained by edwards before they are qualified to use the sapien transcatheter heart valves (all models).Training includes patient screening, device preparation, approach, deployment, imaging, procedure-specific training manuals, and proctored procedures.The correct alignment and positioning of the device at the point of deployment is emphasized as a key factor in the placement and fixation of the device.Operators are also instructed to use fluoroscopy as the primary method of visualization for positioning and deployment.In patients with high-risk anatomical features for embolization (i.E., minimal leaflet calcification, severe septal hypertrophy), balloon valvuloplasty may indicate potential balloon movement during valve deployment.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results suggest/indicate that procedural factors may have caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
As reported by the field clinical specialist, during a transfemoral tavr procedure with a 26 mm commander delivery system, the balloon was over-aligned while positioned in the descending aorta.The valve was not positioned between the alignment markers.This was identified prior to deployment.An attempt was made to retract the valve into the sheath to remove the system as a single unit and restart the procedure; however, the valve could not be re-sheathed.The physician wanted to partially deploy the valve, come down on the balloon, gently advance the balloon and then go back up on the balloon for full valve deployment.The first commander balloon inflation only flared the outflow portion of the valve.At that time, the valve was stable within the annulus, and the patient remained stable.The physician withdrew the delivery system from the patient and attempted to use a non-edwards balloon for a second inflation focusing on the inflow section of the valve.When attempting to cross through the valve, the valve pushed through into the left ventricle.The patient remained stable and was taken to the operating room for retrieval of the transcatheter valve from the left ventricle.The device was discarded and is not available for return.

Brand Name
EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25338041
Report Number2015691-2026-15669
Device Sequence Number18642583
Product Code NPT
UDI-Device Identifier00690103201338
UDI-Public(01)00690103201338(17)280922
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9750TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale